Loss of regularity in the K(m, n) equations

Alon Zilburg, Philip Rosenau

Research output: Contribution to journalArticlepeer-review

Abstract

Using a priori estimates we prove that initially nonnegative, smooth and compactly supported solutions of the equations must lose their smoothness within a finite time. Formation of a singularity is a prerequisite for the subsequent emergence of compactons. Numerical studies are presented that demonstrate two manifestations of the emerging singularity: either propagation of the right front downstream or the formation of an oscillatory tail upstream. Formation of one type of motion does not preclude the possible formation of the other at a later time.

Original languageEnglish
Pages (from-to)2651-2665
Number of pages15
JournalNonlinearity
Volume31
Issue number6
DOIs
StatePublished - 27 Apr 2018

Keywords

  • compactons
  • formation of singularity
  • waiting time

Fingerprint

Dive into the research topics of 'Loss of regularity in the K(m, n) equations'. Together they form a unique fingerprint.

Cite this